Alert archive / North Carolina / Beach Hazards Statements in 2024

Beach Hazards Statement 20, NWS Wilmington, NC

July 15, 2024New Hanover County, Pender County, North Carolina; Georgetown County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at Jul 15, 2024, 8:11 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, South Carolina. It took effect at Jul 16, 2024, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2024, 8:11 PM EDT (00:11 UTC)
In effect from
Jul 16, 2024, 6:00 AM EDT
Expired
Jul 16, 2024, 7:49 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC

The radar

The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2024-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2024-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2379 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

587 
WHUS42 KILM 160011
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
811 PM EDT Mon Jul 15 2024

NCZ106-108-SCZ056-161000-
/O.NEW.KILM.BH.S.0020.240716T1000Z-240717T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
811 PM EDT Mon Jul 15 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

* WHAT...Strong south to north longshore currents. There is also a
  Moderate Risk of rip currents.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Georgetown County.

* WHEN...From 6 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers into
  rip currents, piers, jetties, and other hazardous areas. It may
  sweep swimmers off their feet, making it difficult to return to
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
3 follow-up statements
733 
WHUS42 KILM 160852
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
452 AM EDT Tue Jul 16 2024

NCZ106-108-SCZ056-161700-
/O.CON.KILM.BH.S.0020.240716T1000Z-240717T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
452 AM EDT Tue Jul 16 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong south to north longshore currents. There is also a
  Moderate Risk of rip currents.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Georgetown County.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
892 
WHUS42 KILM 161633
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1233 PM EDT Tue Jul 16 2024

NCZ106-108-SCZ056-170000-
/O.CON.KILM.BH.S.0020.000000T0000Z-240717T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
1233 PM EDT Tue Jul 16 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong south to north longshore currents. There is also 
  a Moderate Risk of rip currents.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Georgetown County.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
953 
WHUS42 KILM 162349
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
749 PM EDT Tue Jul 16 2024

NCZ106-108-180000-
/O.CAN.KILM.BH.S.0020.000000T0000Z-240717T0000Z/
/O.NEW.KILM.BH.S.0021.240717T1000Z-240718T0000Z/
/O.NEW.KILM.RP.S.0017.240717T1000Z-240718T0000Z/
Coastal Pender-Coastal New Hanover-
749 PM EDT Tue Jul 16 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

* WHAT...For the Beach Hazards Statement, Strong south to north
  longshore current. For the High Rip Current Risk, dangerous rip
  currents expected.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...From 6 AM EDT Wednesday through Wednesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water. Longshore currents can sweep
  swimmers and surfers into rip currents, piers, jetties, and
  other hazardous areas. It may sweep swimmers off their feet,
  making it difficult to return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ056-180000-
/O.CAN.KILM.BH.S.0020.000000T0000Z-240717T0000Z/
/O.NEW.KILM.BH.S.0021.240717T1000Z-240718T0000Z/
Coastal Georgetown-
749 PM EDT Tue Jul 16 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents expected.

* WHERE...Coastal Georgetown County.

* WHEN...From 6 AM EDT Wednesday through Wednesday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers into
  rip currents, piers, jetties, and other hazardous areas. It may
  sweep swimmers off their feet, making it difficult to return to
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ054-180000-
/O.NEW.KILM.BH.S.0021.240717T1000Z-240718T0000Z/
/O.NEW.KILM.RP.S.0017.240717T1000Z-240718T0000Z/
Coastal Horry-
749 PM EDT Tue Jul 16 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

* WHAT...For the Beach Hazards Statement, Strong south to north 
  longshore current. For the High Rip Current Risk, dangerous rip 
  currents expected.

* WHERE...Coastal Horry County.

* WHEN...From 6 AM EDT Wednesday through Wednesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water. Longshore currents can sweep
  swimmers and surfers into rip currents, piers, jetties, and
  other hazardous areas. It may sweep swimmers off their feet,
  making it difficult to return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ110-180000-
/O.NEW.KILM.RP.S.0017.240717T1000Z-240718T0000Z/
Coastal Brunswick-
749 PM EDT Tue Jul 16 2024

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

* WHAT...Dangerous rip currents expected.

* WHERE...Coastal Brunswick County.

* WHEN...From 6 AM EDT Wednesday through Wednesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

21

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 15, 8:07 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 15, 8:07 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
807 PM EDT Mon Jul 15 2024

.SYNOPSIS...
Hot and humid conditions will continue for most of the upcoming
week. Shower and thunderstorm coverage will increase each day as
a cold front approaches and stalls to our northwest.

&&

.UPDATE...
Convection is winding down rapidly this evening. Debris clouds
will clear late this evening and overnight. Cooling rain has
brought some areas to their daytime low during the late
afternoon and may have introduced fog chances where rain fell
previously.

Previous Heat Advisory has ended, a new Heat Advisory has been
issued for Tuesday with heat indices up to 109 degrees.

&&

.NEAR TERM /THROUGH TUESDAY/...
Through Tuesday...Atlantic high pressure will continue to nose in
from the east while a trough lingers inland. This will maintain
above normal temperatures and plentiful moisture across the area.
Isolated to scattered showers and storms this evening, mainly inland
along and ahead of the sea breeze, will diminish this evening with
generally dry conditions expected the rest of the night. Although we
can't rule out a few damaging wind gusts our main concern is for
locally heavy rainfall flooding given the high PWATs and weak storm
motions.

Lows tonight should mainly be in the mid to upper 70s inland with
highs on Tuesday in the mid to upper 90s away from the slightly
cooler coast. Although heat indices should be a bit lower tomorrow
given the slightly lower temps, we still expect another Heat
Advisory will be needed for heat indices peaking generally in the
105 to 108 degree range.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As the mid level ridge starts to weaken the short term will see
increasingly vort-laded westerly flow. While the heat will continue
it may be tempered slightly by the increase in cloud and convective
coverage. In fact, Wednesday may fall just short of Heat Advisory
criteria especially if storms fire early, a distinct possibility.
Forecast soundings are showing moisture through a very deep layer
leading to PW values of 2.25" so pockets of heavy rain appear
possible.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Frontal boundary approaching from the NW on Thursday and models are
showing a very active day of convection with the continued
possibility of heavy rainfall. The front makes its closest approach
on Friday making it the possible candidate for the most unsettled.
WPC seems to agree as Friday has their highest QPF forecast.
Guidance has pretty similar POPs and rainfall depiction through the
weekend however. Perhaps all of the rain will prevent the front
from washing out quickly as they often do in July this far south.
Daytime highs will be fairly close to climatology whereas nights
will run a bit warm due to cloud cover. Even beyond the weekend
models are pretty aggressive in their depiction of rainfall but with
the weakening boundary retreating slightly northward we have gone a
bit below most guidance.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
VFR this evening as remnant convective outflows cause variable
wind directions and brief periods of low clouds. By 03Z, all
remaining showers and winds should yield to the surface pressure
pattern. Light SW winds will bring VFR. Boundary layer winds
remain mixed tonight, but with the added surface moisture, some
VIS and CIG issues could occur by morning.

Ground fog is possible in areas that received heavy rainfall
today. Unlikely to see fog develop elsewhere without this
additional soil moisture. Boundary layer winds could bring
pockets of stratus, specifically upwind of saturated soils. This
would put both FLO/LBT with a chance for IFR stratus. Confidence
remains low at this time.

VFR for much of the area on Tuesday outside of another round of
isolated afternoon convection.

Extended Outlook... Decent chance for restrictions from
showers/storms Wednesday with even better chances Thursday through
Saturday as a cold front moves closer to the area.

&&

.MARINE...
Through Tuesday...Atlantic high pressure will edge in from the east
while a trough lingers inland. This will lead to fairly typical
summertime conditions with periods of higher winds, mainly from the
afternoon/evening sea breeze and nocturnal surging. However, winds
should mostly stay below 20 kt with seas 4 ft or less so we are not
expecting to need a Small Craft Advisory.

Tuesday night through Saturday... South to southwesterly winds
expected through the entire period as high pressure remains centered
east of Bermuda. Early in the period the gradient will be slightly
tightened by the Piedmont trough and there may be a few gusts to
25kt but not anticipating Small Craft Advisory at this point. Later
in the period a front will stall well inland weakening the gradient
over the waters to about the tune of a one category decrease in wind
speeds.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory from 10 AM to 7 PM EDT Tuesday for NCZ087-096-
     099-105>110.
SC...Heat Advisory from 10 AM to 7 PM EDT Tuesday for SCZ017-023-
     024-032-033-039-054>056-058-059.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...21
NEAR TERM...RJB
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...21
MARINE...ILM
Hazardous weather outlook, Jul 15, 8:10 PM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Wilmington NC
810 PM EDT Mon Jul 15 2024

AMZ250-252-254-256-170015-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
810 PM EDT Mon Jul 15 2024

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ056-170015-
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
810 PM EDT Mon Jul 15 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH
TUESDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT TUESDAY
THROUGH TUESDAY EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.
   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-SCZ054-170015-
Coastal Brunswick-Coastal Horry-
810 PM EDT Mon Jul 15 2024

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT TUESDAY
THROUGH TUESDAY EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.
   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
170015-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
810 PM EDT Mon Jul 15 2024

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 15, 5:49 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Wilmington NC
549 PM EDT Mon Jul 15 2024

SCZ059-152215-
Northern Horry SC-
549 PM EDT Mon Jul 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HORRY COUNTY
THROUGH 615 PM EDT...

At 549 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bayboro, or 13 miles southeast of Mullins, moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Galivants Ferry and Aynor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3406 7898 3398 7911 3397 7921 3406 7925
      3407 7925 3407 7924 3408 7925 3415 7917
TIME...MOT...LOC 2149Z 287DEG 5KT 3405 7912

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

ABW
Local storm report, Jul 15, 6:18 PM EDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
618 PM EDT Mon Jul 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     Tstm Wnd Dmg     3 NNE Conway            33.88N  79.05W
07/15/2024                   Horry              SC   Public

            Multiple large limbs were reported down near the
            Homewood, SC area, some of them making contact with
            electrical wires. Horry Electric Cooperative reports
            over 200 outages in the area.

&&

Event Number ILM2400203

21
Special weather statement, Jul 15, 6:24 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Wilmington NC
624 PM EDT Mon Jul 15 2024

SCZ033-058-152300-
Marion SC-Central Horry SC-
624 PM EDT Mon Jul 15 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL HORRY AND
SOUTHEASTERN MARION COUNTIES THROUGH 700 PM EDT...

At 623 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pee Dee Crossroads, or 11 miles west of Conway, moving southeast at
15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pee Dee Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3386 7935 3394 7927 3387 7906 3373 7923
TIME...MOT...LOC 2223Z 311DEG 14KT 3388 7926

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ABW
Local storm report, Jul 15, 6:27 PM EDT, 1 hour 44 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Wilmington NC
627 PM EDT Mon Jul 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     Tstm Wnd Dmg     3 NNE Conway            33.88N  79.05W
07/15/2024                   Horry              SC   Public

            Multiple large limbs were reported down near the
            Homewood, SC area, some of them making contact with
            electrical wires. Horry Electric Cooperative reports
            over 200 outages in the area.

&&

Corrected event time

Event Number ILM2400203

21
Local storm report, Jul 15, 6:37 PM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
637 PM EDT Mon Jul 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     Tstm Wnd Dmg     7 SSE Aynor             33.90N  79.17W
07/15/2024                   Horry              SC   Media

            Pictures of a large downed tree was shared via social
            media. Time was estimated via radar.

&&

Event Number ILM2400204

21
Special weather statement, Jul 15, 6:47 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wilmington NC
647 PM EDT Mon Jul 15 2024

NCZ105-152330-
Inland Pender NC-
647 PM EDT Mon Jul 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PENDER COUNTY THROUGH
730 PM EDT...

At 646 PM EDT, Doppler radar was tracking a strong thunderstorm near
Penderlea, or near Burgaw, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Burgaw, White Stocking, Penderlea, Maple Hill, Murray Town, Malpass
Corner, Ashton, Willard, Rocky Point, Wards Corner, St. Helena,
Atkinson, Watha, and Pender Memorial Hospital.

This includes Interstate 40 between mile markers 388 and 411.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3439 7785 3454 7826 3468 7816 3471 7811
      3472 7811 3472 7805 3473 7801 3472 7799
      3471 7798 3472 7796 3472 7768 3471 7768
      3466 7765
TIME...MOT...LOC 2246Z 291DEG 13KT 3461 7801

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SCALORA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 3:26 AM EDTExcessive Heat WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson16 hr
Jul 16, 5:01 PM EDTSpecial Weather StatementILMColumbus29 min
Jul 16, 7:46 PM EDTHeat AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson24 hr
Jul 16, 7:49 PM EDTBeach Hazards StatementILMNew Hanover, Pender24 hr
Jul 16, 7:49 PM EDTRip Current StatementILMBrunswick, New Hanover, Pender24 hr
Jul 16, 3:21 PM EDTSpecial Weather StatementILMMarion24 min
Jul 16, 3:47 PM EDTSpecial Weather StatementILMMarion28 min
Jul 16, 3:53 PM EDTSpecial Weather StatementILMDillon37 min
Jul 16, 4:53 PM EDTSpecial Weather StatementILMMarion37 min
Jul 16, 5:06 PM EDTSpecial Weather StatementILMFlorence24 min
Jul 16, 5:06 PM EDTSevere Thunderstorm WarningILMFlorence, Marion26 min
Jul 16, 5:17 PM EDTSpecial Weather StatementILMMarion28 min
Jul 16, 5:20 PM EDTSpecial Weather StatementILMWilliamsburg25 min
Jul 16, 5:25 PM EDTSevere Thunderstorm WarningILMFlorence, Williamsburg31 min
Jul 16, 5:55 PM EDTSpecial Weather StatementILMMarion35 min
Jul 16, 5:59 PM EDTSpecial Weather StatementILMHorry31 min
Jul 16, 6:25 PM EDTAreal Flood AdvisoryILMHorry71 min

Nearby

Beach Hazards Statements in North Carolina, 2024Beach Hazards Statements in South Carolina, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.